Hi Mulligans. I also started my second cycle of Cape yesterday. I think that Lyndyloo is right in that they start younger people off on a higher dose. I saw my oncologist on Friday and she seems keen for me to stay on the 2150mg twice a day. As for side effects, I was extremley unlucky to get a rash across my chest that none of the doctors had ever seen before! It looked like 3rd degree burns! However, the same day I started the first cycle of Cape, I had my first Zometa infusion so maybe it was that that caused the rash. Other than that, I have had some stomach cramps (that may be the lactose in the Cape though as i don't eat dairy) some nausea and some 'looser' stools. Hands and feet have been ok, just a little tingley now and then. My main side effect seems to be tiredness but I still did a full week at work last week so it can't be that bad.
I don't have liver mets but I can see that George has had success on Cape so fingers crossed the same will be true for you. I have a malignant pleural effusion and one small lesion in my spine. They can't seem to find any solid tumours so mine is all just cells. My main issue is the breatlessness caused by the effusion but that seems to be resolving as I have lost 5lbs in weight but all my clothes still fit the same! I also asked my oncologist if could try another AI at a later date. I got 5 years out of Tamoxifen but only 6 months out of Letrozole. Think I'll do 6 - 8 cycles of Cape and see how things are then.
Hope you are all enjoying your Sundays
I have read so many other posts since 2016 and gained great comfort and now suddenly it just feels like time to join in and encourage others.
Must work out how you add lovely flowers to the post!
Yes my break was only going to be a trial 6 weeks which kept getting extended as my bloods just got better and better! I think it was a bit of a mystery to my onc!
I just can't shift any weight and have summer clothes in 3 sizes! ( which I keep just in case there's a breakthrough) but I do know it's a very small price to pay for improved health.
Hi Mulligans and everyone
This is my first post although I have been 'lurking' since August 2016!
I wanted to tell you that Cape has worked really well for me and that my multiple,and also large, liver mets were no longer visible on c.t scan 6 months in. All bone mets were sclerotic and stable. I had a 20 week break last summer and am now maintaining good blood and c.t results on a 50% dose. This dose reduction has really helped my poor fingers and feet. My main annoyance is with a 2 stone weight gain which is hard to shift.
My lobular diagnosis was in Sept 2001 and then liver (and nearly all bones) metastases in July 2016
Wishing you all the best
I live in Northampton so not far from you at all! I'm now on my week break so hoping my energy levels recover before the next cycle. Glad to hear that things do get better
Have a lovely weekend everyone
That does sound like a high dose, Lizzie. I'm on 1800 twice a day. But I think it depends on the person's height, weight etc. Glad you've found something that helps with the burns!
Hi. Had mets to the lungs since May 2013 and been really well for 5 years. Now my bloods are playing up. Off work at the moment - not sure I will get back. I had a bone marrow biopsy and the results are that they have found cancer cells in my bone marrow. He said this is quite rare with breast cancer. I am starting on Capecitabine next week. As my blood counts are already very low they will have to monitor me closely. I have already had 4 pints of red blood and 2 lots of platelets. I feel options are running out. Had anyone else had problems with their bone marrow. thanks. Maria x
I've completed three cycles of cape. I think this is fairly early days, I feel it makes sense to give it at least four before giving up on it! My lymph nodes are in the middle of the chest, all tangled up with lungs, blood vessels etc, and therefore inoperable. As for symptoms, I don't really know whether it's the swollen lymph nodes causing it or something else, I have a stiff & painful neck and shoulders, made worse by tension (now why on earth might I be feeling tense?!) and it sometimes feels uncomfortable if I bend over, eg for gardening. But it's perfectly manageable, the occasional paracetamol seems to do the trick and relaxation exercises help too!